Northern Health released yesterday (Thursday) a toxic drug alert for the Nisga’a Valley region.
In the statement, they said the alert was issued due to increased paramedics attending drug poisoning events in the region.
They said most poisoning events were nonfatal, but there’s a risk of drug poisoning death when these events occur.
Northern Health provided this list of safety tips and information:
- Get overdose prevention, recognition, and response training; carry naloxone
- Don’t use alone. Make a plan and tell a buddy who can call for help if needed
- If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
- Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
- When possible, avoid mixing drugs or mixing drugs with alcohol
- Test a small amount first and go slow
- Sign up for toxic drug and health alerts by texting the word JOIN to 253787 (ALERTS)
- Use in an Overdose Prevention Site (OPS) if possible (see Terrace locations listed below)
- Call 9-1-1 or your local emergency number right away if someone overdoses
Local overdose prevention site (OPS)
- Terrace Intensive Case Management Team
101-4450 Grieg Ave, Phone: 250-631-4647
OPS hours: Monday to Friday, 12 pm to 4 pm (excluding holidays)
Drug checking services: Monday to Tuesday and Thursday to Friday, 8:30 am to 4 pm (excluding holidays)